Alert archive / Nebraska / Frost Advisories in 2025
Frost Advisory 2, NWS North Platte, NE
NWS North Platte, NE issued this frost advisory at Oct 6, 2025, 1:54 PM MDT for Cherry County, Garden County, Sheridan County, Nebraska. It took effect at Oct 7, 2025, 12:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2025, 1:54 PM MDT (19:54 UTC)
- In effect from
- Oct 7, 2025, 12:00 AM MDT
- Expired
- Oct 7, 2025, 9:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
Counties Cherry County, NE, Garden County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 117 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.9 hours before the alert went out and 413 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
584 WWUS73 KLBF 061954 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 154 PM MDT Mon Oct 6 2025 NEZ004-022-094-071500- /O.NEW.KLBF.FR.Y.0002.251007T0600Z-251007T1500Z/ Sheridan-Garden-Western Cherry- Including the cities of Gordon, Rushville, Oshkosh, Eli, Merriman, Cody, Lewellen, and Kilgore 154 PM MDT Mon Oct 6 2025 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT TUESDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Western Cherry, Garden, and Sheridan Counties. * WHEN...From midnight tonight to 9 AM MDT Tuesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Taylor
1 follow-up statement
458 WWUS73 KLBF 070646 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 1246 AM MDT Tue Oct 7 2025 NEZ004-022-094-071500- /O.CON.KLBF.FR.Y.0002.000000T0000Z-251007T1500Z/ Sheridan-Garden-Western Cherry- Including the cities of Rushville, Gordon, Eli, Kilgore, Oshkosh, Merriman, Lewellen, and Cody 1246 AM MDT Tue Oct 7 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Temperatures as low as 30 will result in frost formation. * WHERE...Western Cherry, Garden, and Sheridan Counties. * WHEN...Until 9 AM MDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service, visit www.weather.gov/lbf. NMJ
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Oct 6, 11:49 AM MDT, 2 hours 5 minutes earlier. Its key messages:
- Rain and general thunderstorms are likely this morning across much of west central Nebraska with daytime temperatures running 10-15F below normal.
- Cooler temperatures carryover into early Tuesday with patchy frost possible over the western Sandhills.
- Temperatures warm beyond midweek with highs returning to the upper 70s and lower 80s and mostly dry conditions.
Area forecast discussion, Oct 6, 11:49 AM MDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1249 PM CDT Mon Oct 6 2025 .KEY MESSAGES... - Rain and general thunderstorms are likely this morning across much of west central Nebraska with daytime temperatures running 10-15F below normal. - Cooler temperatures carryover into early Tuesday with patchy frost possible over the western Sandhills. - Temperatures warm beyond midweek with highs returning to the upper 70s and lower 80s and mostly dry conditions. && .SHORT TERM /THROUGH TONIGHT/... Issued at 321 AM CDT Mon Oct 6 2025 This morning, scattered showers with a few weak thunderstorms are overspreading western Nebraska. This was developing in response to a weak shortwave crossing the Central Rockies. Increasing WAA ahead of this feature will aid in strengthening fgen, mainly around h7, and will lead to a few localized areas of more widespread coverage. Lapse rates and subsequently, instability, remain quite poor with MUCAPE values only 100-500 j/kg favoring areas south of I-80. This is where a few rumbles of thunder are possible, but no severe weather is expected. QPF remains light with only 0.10-0.20" of rainfall for a select few. Precipitation should clear out by early afternoon as h5 trough axis clears and mid-level heights begin to climb. Temperatures today will remain on the cooler side, thanks to the precipitation and lingering cloud cover. Forecast highs did get a slight boost from previous forecast owing to higher resolution short-term guidance, notably the HRRR/RAP/NAM Nest. This reintroduces a few areas of 60F though most locations remain in the 50s. Winds will remain light and variable as high pressure settles south into the area. Speeds are likely to remain at or below 15 mph all day. Tonight...aforementioned high pressure will stall over central Nebraska, lingering through the overnight. This will draw in drier air as dew point values look to fall into the middle to upper 30s across the Sandhills. With the fairly light winds and gradually clearing skies should allow for a good night of radiational cooling. Statistical guidance, including their respective bias corrected versions, continue to advertise middle to lower 30s across the western Sandhills. Did decrease temperatures slightly as a result and opted to introduce a mention of Patchy Frost for our northwest zones. A few of these areas have already seen Frost headlines this season and because of that, no new headlines for Monday night are expected at this time. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Issued at 321 AM CDT Mon Oct 6 2025 Longwave troughing over Hudson Bay will continue to depart to the east. Low-amplitude ridging will fill in over the High Plains as a result. This should allow temperatures to climb. Dry to mostly dry conditions are likely as upper-level high pressure expands its influence north into the Central Plains. NBM guidance shows quick increases of inner-quartile MaxT values Thursday through Sunday, favoring the upper 70s to lower 80s. The latest forecast highs show multiple days with values exceeding the 75th percentile in climatology for both LBF and VTN, peaking Saturday in the lower 80s for both. The next upper-level disturbance appears set to arrive sometime over the weekend and this should lead to a return of more widespread precipitation chances. EPS/GEFS probabilities show limited confidence though with other minor timing discrepancies so precise details are far from certain at this time. Overall though, much of the greatest upper level dynamics will remain to the northwest and this should prevent too significant of a cooldown. Latest NAEFS 8-14 Day outlook highlights above normal temperatures so the expectation is for seasonable to slightly above normal temperatures to continue into the following week. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1241 PM CDT Mon Oct 6 2025 MVFR ceilings should gradually improve across all of western and north central Nebraska this afternoon. VFR is expected all areas tonight and lasting into Tuesday. Winds will be light, less than 10 kts through the period. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...NMJ LONG TERM...NMJ AVIATION...Taylor
Hazardous weather outlook, Oct 6, 11:02 AM MDT, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1202 PM CDT Mon Oct 6 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-071715- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1202 PM CDT Mon Oct 6 2025 /1102 AM MDT Mon Oct 6 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Late tonight, patchy frost will be possible across the western Sandhills as lows fall into the middle 30s. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Taylor
Nearby
Frost Advisories in Nebraska, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.